Jump to content
qaiskhattak

qaiskhattak: Cold turkey on mirtazapine

Recommended Posts

qaiskhattak

I was on Mirtazapine for around 3 months. in fact not daily but 3/4 times a week. If you count continuous days may be around 45 days. I got severe sleep problems since June 17 although I am kind of person who can fall asleep within ten minutes. I took my sleep issue very seriously and over reacted. My Dr prescrived Mirtazapine which initially helped but I didn't like the side effects. So I started using the medicines not regularly but only when I was unable to sleep. That was a mistake but no body told me that anti depressants should be taken over a longer period of time. I am feeling way better but I wanted my natural sleep back so I went Cold Turkey 25 days ago. Since then, my sleep gone completely. In fact if I dot use some medicines like Melatonin, Chlorphenramine I cant sleep at al; and this is making me worried. I suffer severe anxiety and have racing thoughts. I do not have any other problem as others normally feel like nausea, GI trouble, weight loss, or loss in appetite. I am eating good, gain 5 kilos but ok again. I am exercising almost daily for 45 minutes.
I just need a solution to my sleep. I want to know how long will it take further for me to come back to normal. Even If I can manage 3/4 hrs sleep daily I would be fine. I do not want to take some other medicines and be addicted to them but I am human, I need sleep. I don't take anything for 48 hrs but if I don't get sleep, then I take either melatonin or as I said, chlorphenramine. Some time they help some time not esp. if I have severe anxiety due to lack of sleep. Its a horrible drug. in fact its poison.

Share this post


Link to post
Altostrata

Welcome, qaiskhattak.

 

It sounds like you were on mirtazapine long enough for your nervous system to become accommodated to it. When you go off too quickly, you get rebound insomnia.

 

How much mirtazapine were you taking? If I were you, I would try a very small amount of mirtazapine, maybe 1/4 or less of your last dosage, taken regularly at the same time each night. If this helps, stabilize for a month or more and then very gradually go off.

 

This topic explains how to take a small amount of mirtazapine Tips for tapering off Remeron (mirtazapine)

Share this post


Link to post
qaiskhattak

Dear Altostrata

 

Thanks for replying to my email. Appreciate.

I was on 30mg initially. I took for, may be around 2 weeks but as said, not regularly. I was only taking when I am unable to sleep. When I had slept I would stop as my aim was not to rely on medications. I wanted to sleep natural. Than I reduced the tab into 2 ( so around 115mg) . Same exercise. Used occasionally along with some time melatonin , some chlorphenramine. Even this half tab I further break into two pieces, mean 1/4. Again used for a while. In total the whole exercise was from Mid July till Mid Sep. I would have used around two packs of remeron,, at the most. Early Sep I was also given Risperidone ( 50mg) and Pregablain (75mg) for GAD. I used together with Remeron during September for three weeks regular.( Remeron occasional).

Then I suddenly stopped all same time. I said enough is enough. I wanted  that when I go to bed, have sleep in my eyes, I should sleep. That was not happening. My body sleep but not brain even after 1 hour exercise I would do. So that make me worry. I would sleep one day for 2/3 hr and than no sleep for 48 hours. Than I would take something to make me sleep. I don't have any bad feelings or side effects. I am eating normal, exercise etc. Its just that some time headache, or some electric shocks kind of feeling esp. evening. So when I go bed I panic and have anxiety. This has reduced a bit now. Before I used to shiver in bed literally. There has been cases where I had no sleep at all for more than three days ( early days) not at least I get something if not daily.

Last night I took two panadol night and it worked. I was able to sleep for 5 hours. Thanks God. But now I have decided that I am not going to take anything next couple of days to see what happens. The issue is that when at bed I am not asleep within first two hours, I get panic. I need that PUSH to take me to sleep which is not coming. When you wait for sleep, ot doesn't come.

Remeron or Mirtazapine, I will not touch at all. If you see these review http://mentalhealthdaily.com/2014/07/21/remeron-mirtazapine-withdrawal-symptoms-how-long-they-last/

No one should probably ever take this horrible medicine. I was told it not addicted. It is big time. If I have to stop it in future anyway, I am doing it now. I am going through the worst part of my life but I a adamant. I appreciate if you can please advise. I have been taking melatonin since July ) Average 2 /3 times a week) and I was told even melatonin should not be taken for more than that. So I want to know how long this Remeron effect stays in body / nervous system and what should I do so that I have some sleep. If I get sleep, I don't care if remeron side effects stays for some time.

Regards

Qaisar

 

Share this post


Link to post
qaiskhattak

I forgot  to tell you that I have been diagnosed with Glaucoma also. My left eye already damaged. Don't know what was the reason was it from before or its just because I got into extreme tensions and headaches that's why. Antidepressants anyway not recommended for Glaucoma patients ( esp if you are narrow angle). I am Open angle so fine but still.

Share this post


Link to post
ChessieCat

Hi qaiskhattak and welcome to SA from me too,

 

We ask all new members to create a drug signature which will appear every time you post.  This allows us to see your history at a glance.  Please follow these instructions on how we like signatures to be.  Please keep it updated so that it remains current.  Thank you.

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

This is your own Intro topic where you can ask questions and journal your progress.

 

Edited by ChessieCat

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.